Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 177, NWS Fort Worth, TX

June 13, 2016Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 13, 2016, 4:28 PM CDT for Hunt County, Texas. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2016, 4:28 PM CDT (21:28 UTC)
Expired
Jun 14, 2016, 8:34 PM CDT
In force
28 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Moderate

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 17.08 ft at Jun 14, 2016, 1:00 AM CDT.

actionminormoderate5101506/1306/1406/1506/16
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:21 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 13, 3:21 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
321 PM CDT MON JUN 13 2016

.DISCUSSION...
The MCS that tracked through western Oklahoma early this morning
did weaken a little as it entered North Texas, but the associated
outflow boundary marched onward and peeled up a buoyant surface
airmass and produced more strong cells. This cluster of storms
will continue to track east-southeast through the next few hours,
affecting primarily the central and eastern zones. Behind the
outflow boundary, relatively cool air with temperatures in the low
to mid 70s will stabilize the atmosphere. Unlike last night when
there was support for continued lifting of the atmosphere after
sunset, today's activity will diminish with the loss of day time
heating. Will show just a slight chance of showers and storms
over roughly the southeast half of the CWA after 7 pm.

Most of the medium range model guidance never caught onto the
presence of the morning MCS and its impact on the weather over
North Texas right now. The exception was the ECMWF (which has a
superior initialization scheme that is computationally much more
intensive than any of the other models) and therefore will follow
its guidance closely for tonight and tomorrow. Today's convection
has exhausted a large swath of the instability over the region,
and therefore the ECMWF shows no threat of another MCS developing
and moving in from the west or northwest tomorrow. Will show just
10 PoPs across the northern zones tomorrow, and have not mentioned
rain chances in the weather grids.

Otherwise the rest of the forecast is very straight-forward. Each
year I am always amazed how often mid-June marks the transition
from our rainy season to the summer doldrums. Right on schedule
this year, a subtropical ridge will expand and intensify over
much of the country during the next week. This will effectively
bring an end of the rain chances for possibly quite some time. As
the center of the ridge builds north and westward, some weak upper
level easterlies will set up across the area. This may bring some
slightly higher moisture into the region for a stray shower or
two over the weekend. For now will just show a slight chance of
afternoon convection in the south/southeast zones on Sunday where
moisture should be greatest on the fringes of the upper high.

Temperatures will warm during the next few days with generally
upper 90s in the western zones to lower 90s over the east. Lows
will be the in the low to mid 70s. A very slight cool down may
occur over the weekend with the increased deep layer moisture.
Given all of the recent rainfall, it looks like humidity will be
unusually high. This should result in heat indices of 100 to 105
each afternoon through Friday. Usually the first heat wave of the
year tends to cause the most heat stress on people, so we are
right on the fence about issuing an area wide heat advisory.
Given that there is still some uncertainty on how much dewpoints
will mix out during the afternoon, there's a desire to wait and
see how dewpoints trend tomorrow afternoon before issuing the
advisory. In any case, the message for this week will certainly be
hot and humid. Try to limit strenuous activity outside during the
heat of the day, drink plenty of water, and wear light-colored and
loose-fitting clothes.

TR.92

&&

.AVIATION...
/ISSUED 111 PM CDT MON JUN 13 2016/
/18Z TAFS/

Continuing to watch the cluster of showers and thunderstorms
approach the Metroplex from the northwest. This activity has
weakened over the last couple of hours but the atmosphere across
North Texas is quite unstable and new shower/storm development
appears likely. Think there will be a couple of hours of
thunderstorms in the Metroplex from 19-21Z with gusty northwest
winds behind the gust front. Otherwise...activity should move to
the south of the area by late afternoon. MVFR cigs expected again
late tonight with conditions becoming VFR by mid Tuesday morning.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    76  94  77  95  77 /   5   5   5   0   0
Waco                76  94  75  95  75 /  20   5   5   0   0
Paris               73  91  74  92  74 /  10  10  10   5   0
Denton              76  93  76  94  76 /  10  10  10   0   0
McKinney            75  92  76  93  76 /   5  10  10   5   0
Dallas              77  93  77  94  77 /   5   5   5   0   0
Terrell             75  92  75  93  75 /  20   5   5   5   0
Corsicana           76  92  76  93  76 /  20   5   5   5   0
Temple              74  93  75  94  75 /  20   5   5   0   0
Mineral Wells       74  95  74  95  74 /  10  10  10   0   0

&&

.FWD Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Jun 13, 3:44 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT MON JUN 13 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
344 PM CDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE MAINLY SOUTH OF INTERSTATE 20 AND EAST
OF INTERSTATE 35 THROUGH THIS EVENING. AREAS FROM HILLSBORO TO
CORSICANA TO ATHENS WILL HAVE THE BEST CHANCE FOR STORMS THROUGH
EARLY EVENING. GUSTY WINDS AND NEARLY CONTINUOUS LIGHTNING WILL BE
THE MAIN THREATS.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES WILL WARM INTO THE MID TO UPPER 90S TUESDAY THROUGH
THE END OF THE WEEK. HIGH HUMIDITY WILL WILL RESULT IN HEAT INDEX
VALUES BETWEEN 100 AND 105 DEGREES THROUGH THE END OF THE WEEK.

A SLIGHT CHANCE OF STORMS WILL RETURN TO THE REGION ON SUNDAY
MAINLY SOUTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

In the hours before

Special weather statement, Jun 13, 1:44 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT MON JUN 13 2016

TXZ118-131915-
TARRANT TX-
144 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 215 PM
CDT...

AT 144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WESTWORTH VILLAGE...OR OVER RIVER OAKS...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS...BEDFORD...
GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...BURLESON...SOUTHLAKE...
WATAUGA...COLLEYVILLE...BENBROOK...SAGINAW...WHITE SETTLEMENT...CROWLEY
AND FOREST HILL.

LAT...LON 3256 9704 3256 9755 3290 9755 3298 9703
TIME...MOT...LOC 1844Z 341DEG 21KT 3276 9740

DUNN
Special weather statement, Jun 13, 2:35 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT MON JUN 13 2016

TXZ119-132000-
DALLAS TX-
235 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 300 PM CDT...

AT 235 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DALLAS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MESQUITE AROUND 240 PM CDT.
  BALCH SPRINGS AND HUTCHINS AROUND 250 PM CDT.
  SEAGOVILLE AND COMBINE AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUCKINGHAM.

LAT...LON 3298 9652 3255 9653 3255 9704 3276 9703
      3299 9684
TIME...MOT...LOC 1935Z 311DEG 24KT 3279 9673

DUNN
Special weather statement, Jun 13, 2:52 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT MON JUN 13 2016

TXZ120-121-132045-
ROCKWALL TX-KAUFMAN TX-
252 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL AND NORTHWESTERN KAUFMAN
COUNTIES UNTIL 345 PM CDT...

AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HEATH...OR NEAR ROWLETT...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORNEY AROUND 305 PM CDT.
  SEAGOVILLE AROUND 315 PM CDT.
  TERRELL AROUND 320 PM CDT.
  TALTY AROUND 325 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROSSER...OAK RIDGE...
LAWRENCE...MCLENDON-CHISHOLM...OAK GROVE AND POST OAK BEND CITY.

LAT...LON 3236 9644 3236 9645 3239 9644 3241 9644
      3244 9648 3251 9651 3251 9650 3253 9651
      3254 9652 3298 9651 3298 9630 3282 9630
      3263 9615
TIME...MOT...LOC 1952Z 323DEG 22KT 3286 9652

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:24 PM CDTRiver Flood WarningFWDDallas14 hr
Jun 12, 7:25 PM CDTSpecial Weather StatementFWDMcLennan35 min
Jun 12, 7:37 PM CDTFlash Flood WarningFWDKaufman4 hr
Jun 12, 8:02 PM CDTSpecial Weather StatementFWDEllis28 min
Jun 12, 8:10 PM CDTAreal Flood AdvisoryFWDEllis, Navarro2 hr
Jun 12, 8:42 PM CDTAreal Flood AdvisoryFWDHill2 hr
Jun 12, 9:02 PM CDTFlash Flood WarningFWDEllis, Hill, Navarro3 hr
Jun 12, 9:10 PM CDTSpecial Weather StatementFWDHill50 min
Jun 12, 9:30 PM CDTRiver Flood WarningFWDHenderson, Navarro8 days
Jun 12, 9:30 PM CDTRiver Flood WarningFWDWise34 hr
Jun 12, 9:31 PM CDTAreal Flood AdvisoryFWDMcLennan59 min
Jun 12, 9:43 PM CDTSevere Thunderstorm WarningFWDMcLennan62 min
Jun 12, 9:55 PM CDTSpecial Weather StatementFWDLimestone50 min
Jun 12, 10:26 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone, Navarro2 hr
Jun 12, 10:29 PM CDTFlash Flood WarningFWDMcLennan2 hr
Jun 12, 10:45 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan60 min
Jun 12, 11:42 PM CDTAreal Flood WarningFWDKaufman6 hr
Jun 12, 11:53 PM CDTAreal Flood WarningFWDEllis, Hill, Navarro6 hr
Jun 12, 11:59 PM CDTFlash Flood WarningFWDBell, Coryell, Falls, McLennan3 hr
Jun 13, 12:14 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Jun 13, 12:28 AM CDTSpecial Weather StatementFWDBell32 min
Jun 13, 12:35 AM CDTAreal Flood WarningFWDMcLennan6 hr
Jun 13, 12:39 AM CDTRiver Flood WarningFWDNavarro3 days
Jun 13, 12:50 AM CDTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Jun 13, 1:01 AM CDTAreal Flood AdvisoryFWDBell3 hr
Jun 13, 1:04 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
Jun 13, 1:26 AM CDTFlash Flood WarningFWDEllis, Navarro3 hr
Jun 13, 2:35 AM CDTFlash Flood WarningFWDFreestone3 hr
Jun 13, 2:55 AM CDTAreal Flood WarningFWDBell, Coryell, Falls, McLennan3 hr
Jun 13, 3:09 AM CDTRiver Flood WarningFWDLimestone49 hr
Jun 13, 3:33 AM CDTFlash Flood WarningFWDAnderson3 hr
Jun 13, 4:27 AM CDTFlash Flood WarningFWDEllis, Hill, Limestone, Navarro6 hr
Jun 13, 5:12 AM CDTFlash Flood WarningFWDFreestone, Limestone5 hr
Jun 13, 5:42 AM CDTSpecial Weather StatementFWDHill48 min
Jun 13, 6:50 AM CDTFlash Flood WarningFWDAnderson4 hr
Jun 13, 9:24 AM CDTRiver Flood WarningFWDHamilton12 days
Jun 13, 9:24 AM CDTRiver Flood WarningFWDCoryell14 days
Jun 13, 10:00 AM CDTAreal Flood WarningFWDFreestone, Navarro6 hr
Jun 13, 1:44 PM CDTSpecial Weather StatementFWDTarrant31 min
Jun 13, 2:35 PM CDTSpecial Weather StatementFWDDallas25 min
Jun 13, 2:52 PM CDTSpecial Weather StatementFWDKaufman, Rockwall53 min
Jun 13, 3:37 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro68 min
Jun 13, 4:09 PM CDTRiver Flood WarningFWDWise58 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.